Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Jan 1, 2006, 10:42 AM CST for 8 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2006, 10:42 AM CST (16:42 UTC)
- Expired
- Jan 1, 2006, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 7 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.7 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2339 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 011642 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1042 AM CST SUN JAN 1 2006 ...A VERY WINDY DAY EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY... .A VIGOROUS LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL AND SOUTHERN PLAINS TODAY...RESULTING IN A TIGHT PRESSURE GRADIENT OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS TIGHT PRESSURE GRADIENT WILL CAUSE STRONG AND GUSTY WINDS THROUGHOUT THE DAY. TXZ011>014-016>019-020000- /O.UPG.KAMA.WI.Y.0001.000000T0000Z-060102T0000Z/ /O.NEW.KAMA.HW.W.0001.060101T1642Z-060102T0000Z/ OLDHAM-POTTER-CARSON-GRAY-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE...CLARENDON 1042 AM CST SUN JAN 1 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ OKZ001>003-TXZ001>010-015-020-020000- /O.CON.KAMA.WI.Y.0001.000000T0000Z-060102T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-WHEELER-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...SHAMROCK...WHEELER...WELLINGTON 1042 AM CST SUN JAN 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED HIGHWAYS. USE EXTRA CAUTION OR AVOID TRAVEL TODAY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jan 1, 4:08 AM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Jan 1, 4:08 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
408 AM CST SUN JAN 1 2006
ADDED FIRE DANGER CONCERN ON TUESDAY (SECOND PARAGRAPH)
.DISCUSSION...
HAPPY NEW YEAR TO EVERYONE THE NEW YEAR WILL START OFF WITH FIRE
WEATHER CONCERNS AS AN INTENSE SURFACE LOW PRESSURE MOVING ACROSS
THE SOUTH PLAINS. STRONG WINDS...DRY FUELS...AND LOW RELATIVE
HUMIDITIES WILL WORK TOGETHER TO CREATE AN EXTREMELY HIGH FIRE
DANGER. UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE
PANHANDLE REGION. THOUGH THE CRITERIA IS NOT EXPECTED TO BE MET UNTIL
THE AFTERNOON HOURS...COMMON SENSE LEADS US TO INCLUDE THE MORNING
HOURS SINCE THE STRONG WIND AND DRY FUEL COMBINATION WILL STILL BE A
VIABLE THREAT. OF COURSE...EXISTING WIND ADVISORY WILL REMAIN FOR THE
ENTIRE FORECAST AREA TODAY.
WINDS WILL DIMINISH TONIGHT ONCE THE SURFACE LOW SLIDES EAST AND THE
PRESSURE GRADIENT WEAKENS. THE NEXT LOW PRESSURE SYSTEM IS STILL ON
TRACK TO PUSH THROUGH THE AREA ON TUESDAY/TUESDAY NIGHT. ONCE
AGAIN...DRY LOW LEVELS WILL PRECLUDE ANY PRECIPITATION FROM
OCCURRING. WARMER SOUNDINGS ON TUESDAY RAISE TEMPERATURES TO NEAR
RECORD UNDER THE INFLUENCE OF DOWNSLOPING WINDS. ALSO...BREEZY WINDS
ON TUESDAY WILL INCREASE THE FIRE DANGER AGAIN GIVEN THE PREVAILING
DRY CONDITIONS.
NORTHWEST FLOW EMERGES WEDNESDAY THEN LASTS THROUGH NEXT WEEKEND. DRY
PATTERN SHOULD PERSIST WITH ABOVE NORMAL TEMPERATURES WHILE MODIFIED
PACIFIC AIR REPLACES ITSELF WITH FRONTAL PASSAGES ON THURSDAY...
SATURDAY AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 32 64 36 / 0 0 0 0
BEAVER OK 66 26 60 32 / 0 0 0 0
BOISE CITY OK 64 27 63 32 / 0 0 0 0
BORGER TX 70 37 64 39 / 0 0 0 0
BOYS RANCH TX 70 28 65 35 / 0 0 0 0
CANYON TX 69 29 66 35 / 0 0 0 0
CLARENDON TX 72 35 66 37 / 0 0 0 0
DALHART TX 65 25 62 32 / 0 0 0 0
GUYMON OK 66 30 64 32 / 0 0 0 0
HEREFORD TX 67 30 65 36 / 0 0 0 0
LIPSCOMB TX 71 29 62 33 / 0 0 0 0
PAMPA TX 70 37 63 39 / 0 0 0 0
SHAMROCK TX 74 35 65 35 / 0 0 0 0
WELLINGTON TX 77 37 68 35 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
WIND ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
&&
09/08Hazardous weather outlook, Jan 1, 6:00 AM CST, 4 hours 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CST SUN JAN 1 2006 OKZ001>003-TXZ001>020-021200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A RED FLAG WARNING IS IN EFFECT TODAY ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 6 PM. VERY WINDY CONDITIONS...LOW AFTERNOON RELATIVE HUMIDITIES...ABOVE NORMAL TEMPERATURES...AND DRY GRASSES WILL ALL COMBINE AND CREATE AN EXTREME FIRE DANGER TODAY. A WIND ADVISORY IS ALSO IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL 6 PM. VERY WINDY CONDITIONS ARE EXPECTED TODAY. STRONG WESTERLY AND NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED BY LATE MORNING AND WILL CONTINUE THROUGHOUT THE AFTERNOON. AREAS OF BLOWING DUST AND REDUCED VISIBLITIES MAY ACCOMPANY THE STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A HIGH FIRE POTENTIAL IS ALSO POSSIBLE ON TUESDAY AS WINDY AND DRY CONDITIONS ARE EXPECTED TO RETURN TO THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DRILLETTE
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.